Alert archive / Kentucky / Flash Flood Warnings in 2018

Flash Flood Warning 36, NWS Louisville, KY

July 2, 2018Boyle County, Garrard County, Lincoln County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 2, 2018, 5:21 PM EDT for Boyle County, Garrard County, Lincoln County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2018, 5:21 PM EDT (21:21 UTC)
Expired
Jul 2, 2018, 6:27 PM EDT
In force
66 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Boyle County, KY, Garrard County, KY, Lincoln County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WGUS53 KLMK 022121
FFWLMK
KYC021-079-137-022315-
/O.NEW.KLMK.FF.W.0036.180702T2121Z-180702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
521 PM EDT MON JUL 2 2018

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Northwestern Lincoln County in central Kentucky...
  Central Garrard County in central Kentucky...
  Central Boyle County in central Kentucky...

* Until 715 PM EDT

* At 521 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Danville, Stanford, Lancaster, Mccreary, Junction City, Alum
  Springs, Hedgeville, Parksville, Manse and Gilbert.

LAT...LON 3752 8486 3755 8485 3754 8487 3763 8491
      3769 8447 3767 8445 3768 8444 3766 8444
      3766 8443 3764 8443 3763 8441 3762 8442
      3761 8440 3760 8440 3760 8438 3756 8436

$$

MJ
1 follow-up statement
901 
WGUS73 KLMK 022227
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
627 PM EDT MON JUL 2 2018

KYC021-079-137-022235-
/O.CAN.KLMK.FF.W.0036.000000T0000Z-180702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln KY-Garrard KY-Boyle KY-
627 PM EDT MON JUL 2 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN LINCOLN...CENTRAL GARRARD
AND CENTRAL BOYLE COUNTIES IS CANCELLED...

The heavy rain that prompted the warning has ended. No reports of 
significant flooding have been received at this time. Additional 
flooding from heavy rain is no longer expected. 

LAT...LON 3752 8486 3755 8485 3754 8487 3763 8491
      3769 8447 3767 8445 3768 8444 3766 8444
      3766 8443 3764 8443 3763 8441 3762 8442
      3761 8440 3760 8440 3760 8438 3756 8436

$$

TWF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:45 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 2, 2:45 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
245 PM EDT Mon Jul 2 2018

.Short Term...(This evening through Tuesday)
Issued at 202 PM EDT Mon Jul 2 2018

Storms associated with an upper wave and weak surface boundary over
the Ohio River this afternoon will drop locally torrential rainfall
and produce gusty winds. Storms will dissipate this evening, leading
into a quiet overnight. Some patchy fog may form in a few spots
towards morning in the muggy, still air. Lows will be in the 70s
once again.

On Tuesday upper ridging from the Atlantic into the eastern United
States will push an upper level wave from the Tennessee Valley into
the Ohio Valley. Once again, scattered storms with heavy rain and
gusty winds will break out, especially over north central Kentucky
and southern Indiana in the afternoon. High temperatures will be
around 90.

&&

.Long Term...(Tuesday night through Monday)
Issued at 239 PM EDT Mon Jul 2 2018

Upper level ridge will begin to retrograde westward Tuesday, with
the core of it passing southern Indiana and central Kentucky on
Wednesday. Subsidence associated with the upper level ridge will
keep precipitation chances very low Wednesday, so the 4th of July
should end up being dry for most folks... Unfortunately, Wednesday
is looking to be the hottest day this upcoming week, and when
dewpoints are factored in, heat indices look to be above 100 nearly
everywhere, and could exceed low-end heat advisory criteria (105)
for several locations along and west of I-65. Should forecasts and
trends continue to show this, a heat advisory may be needed in
future updates.

The upper level ridge will settle over the central Rockies by the
end of the week. Around the same time, troughing over the eastern
CONUS and a cold front moving in from the north will bring a round
of showers and storms, followed by a slight cool-down behind the
front. What will be more noticeable are the dewpoints, as some
models forecast upper 40s to low 50s by 12z Saturday morning! Clouds
and precipitation chances over the weekend will vary on how far
south the front sinks, but for now will take a model blend given the
differences.

&&

.Aviation...(18Z TAF Issuance)
Issued at 111 PM EDT Mon Jul 2 2018

An upper level wave will help spark scattered thunderstorms in the
warm and very sticky air this afternoon. SDF should be the most
affected by storms, so will go beyond just VCTS there and introduce
a TEMPO group. The storms will produce locally torrential rain and
gusty winds.

Storms will slowly dissipate this evening with mostly quiet
conditions overnight. Some light BR may form around dawn in the
still, humid air.

Tomorrow a wave is predicted to drift northwestward from the
Tennessee Valley into the Ohio Valley and will spark scattered
showers and storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...13
Long Term...DM
Aviation...13
Hazardous weather outlook, Jul 2, 3:11 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
311 PM EDT Mon Jul 2 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
311 PM EDT Mon Jul 2 2018 /211 PM CDT Mon Jul 2 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms will slowly dissipate this evening. In the
meantime, the storms will be slow moving with localized flooding as
well as brief gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms are expected on Tuesday. Any
storms will be capable of locally heavy rainfall and flooding.

Heat index values around 105 degrees are possible during the
afternoon and early evening of the Fourth of July.

Thunderstorm chances will increase again Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any flooded roadways or creeks as well as
stronger wind gusts or damage this evening.

13

In the hours before

Special weather statement, Jul 2, 3:40 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
340 PM EDT MON JUL 2 2018

KYZ039-040-022015-
Woodford-Anderson-
340 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WOODFORD AND
NORTHEASTERN ANDERSON COUNTIES...

At 340 PM EDT, a strong thunderstorm was located near Lawrenceburg,
moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lawrenceburg, Midway, Mckees Crossroads, Milner, Duckers, Millville,
Ninevah and Tyrone.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3799 8484 3800 8493 3808 8493 3810 8492
      3809 8491 3810 8489 3812 8486 3814 8486
      3817 8479 3816 8468
TIME...MOT...LOC 1940Z 205DEG 16KT 3808 8485

jdg
Special weather statement, Jul 2, 4:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
400 PM EDT MON JUL 2 2018

KYZ035-022015-
Franklin-
400 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN COUNTY...

At 400 PM EDT, a strong thunderstorm was located near Frankfort,
moving northeast at 10 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Frankfort, Bridgeport, Kennebec, Big Eddy, Farmdale, Capital City
Airport, Broadville Manor and Evergreen.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3816 8481 3814 8486 3812 8486 3810 8489
      3809 8491 3810 8492 3811 8496 3812 8497
      3812 8498 3814 8501 3823 8490
TIME...MOT...LOC 2000Z 224DEG 9KT 3815 8490

DM
Local storm report, Jul 2, 4:32 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT MON JUL 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      1 ENE SULPHUR WELL      37.84N 84.54W
07/02/2018                   JESSAMINE          KY   EMERGENCY MNGR

            WEST LANE NEAR HICKMAN CREEK CROSSING HAS
            WASHED OUT.

&&
Local storm report, Jul 2, 4:34 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT MON JUL 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            4 NW SPEARS             37.90N 84.50W
07/02/2018                   JESSAMINE          KY   EMERGENCY MNGR

            FLOODING REPORTED ALONG MACKEY PIKE NEAR
            HICKMAN CREEK.

&&
Special weather statement, Jul 2, 4:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
449 PM EDT MON JUL 2 2018

KYZ046-022115-
Washington-
449 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY...

At 448 PM EDT, a strong thunderstorm was located near Springfield,
moving northeast at 10 mph.

Wind gusts of 40 to 50 mph are possible with this storm along with
frequent lightning.

Locations impacted include...
Willisburg, Pleasant Grove, Battle, Litsey and Pulliam.

Torrential rainfall is also occurring with this storm, and may cause
brief localized flooding.

LAT...LON 3771 8521 3772 8526 3787 8516 3779 8501
      3778 8502
TIME...MOT...LOC 2048Z 221DEG 8KT 3777 8516

TWF
Local storm report, Jul 2, 5:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT MON JUL 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      5 NW SWITZER            38.31N 84.81W
07/02/2018                   FRANKLIN           KY   BROADCAST MEDIA

            PART OF CAMP PLEASANT RD IS CURRENTLY CLOSED
            DUE TO HIGH WATER.

&&

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:23 AM EDTSpecial Weather StatementLMKBullitt37 min
Jul 2, 1:10 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette2 hr
Jul 2, 1:29 PM EDTFlash Flood WarningLMKFayette86 min
Jul 2, 1:54 PM EDTSpecial Weather StatementLMKLogan21 min
Jul 2, 2:01 PM EDTSpecial Weather StatementLMKWarren29 min
Jul 2, 2:22 PM EDTSpecial Weather StatementLMKHardin23 min
Jul 2, 2:42 PM EDTSpecial Weather StatementLMKLogan33 min
Jul 2, 3:09 PM EDTSpecial Weather StatementLMKHardin36 min
Jul 2, 3:13 PM EDTAreal Flood AdvisoryLMKJessamine62 min
Jul 2, 3:13 PM EDTSpecial Weather StatementLMKJessamine32 min
Jul 2, 3:27 PM EDTSpecial Weather StatementLMKAnderson33 min
Jul 2, 3:40 PM EDTSpecial Weather StatementLMKWoodford35 min
Jul 2, 3:42 PM EDTAreal Flood AdvisoryLMKClark, Madison2 hr
Jul 2, 3:45 PM EDTAreal Flood AdvisoryLMKAnderson2 hr
Jul 2, 4:00 PM EDTSpecial Weather StatementLMKFranklin15 min
Jul 2, 4:04 PM EDTAreal Flood AdvisoryLMKFranklin116 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningLMKFranklin25 min
Jul 2, 4:37 PM EDTAreal Flood AdvisoryLMKFranklin, Scott53 min
Jul 2, 4:39 PM EDTFlash Flood WarningLMKFranklin2 hr
Jul 2, 4:49 PM EDTSpecial Weather StatementLMKWashington26 min
Jul 2, 5:07 PM EDTAreal Flood AdvisoryLMKBoyle, Garrard, Lincoln84 min
Jul 2, 5:37 PM EDTAreal Flood AdvisoryLMKMarion, Washington61 min
Jul 2, 5:38 PM EDTSpecial Weather StatementLMKLincoln37 min
Jul 2, 5:42 PM EDTSpecial Weather StatementLMKJefferson33 min
Jul 2, 5:49 PM EDTAreal Flood AdvisoryLMKJefferson77 min
Jul 2, 5:52 PM EDTFlash Flood WarningLMKLincoln89 min
Jul 2, 6:14 PM EDTFlash Flood WarningLMKJefferson91 min
Jul 2, 6:25 PM EDTAreal Flood AdvisoryLMKCasey90 min
Jul 2, 6:33 PM EDTSpecial Weather StatementLMKHancock42 min
Jul 2, 6:36 PM EDTAreal Flood AdvisoryLMKNelson78 min
Jul 2, 6:43 PM EDTSpecial Weather StatementLMKCasey47 min
Jul 2, 7:22 PM EDTAreal Flood AdvisoryLMKBreckinridge, Hancock73 min
Jul 2, 7:35 PM EDTSpecial Weather StatementLMKGreen40 min
Jul 2, 7:53 PM EDTSpecial Weather StatementLMKAllen52 min

Nearby

Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.